Sports FAQ
Home / Bike Health

ANXIETY.............that just gives me anxiety!

ClockworkOrange2011-03-31 05:15:05 +0000 #1
Don't expect any replies, just letting off steam as I am thoroughly fed up not being able to ride, swim or do anything!

2008 - Coped with COPD

2009 - Aspergillosis and a year of steroids

2010 - Finally recover after 10 months from a broken back

So I thought roll on 2011! Then the last four weeks have been lousy, first a supposed chest infection, so antibiotics and steroids just in case. My body reacted to the steroids, so it was another 10 days of just tapering off the damned things!

I have been so lethargic, jittery, breathless, palpitations blah blah blah.

Now my GP is convinced it is Anxiety and I must agree, so do I. All my life I have coped but suddenly my coping mechanism has shut down.

Agreed to taking citalopram (citalopram) but did it make me rough this morning, so tomorrow will try half a tablet and take later in the evening.

.................goes off singing "I want to ride my bicycle, I want to ride my bike"
spokewench2011-03-31 05:22:50 +0000 #2
Hang in there Clock - life just sucks sometimes!
Crankin2011-03-31 06:01:08 +0000 #3
Preface: I am not a doctor, but I am a therapist...

Why does your doctor think it is anxiety? Anxiety doesn't cause a broken back, chest infection,or COPD.

Yes, symptoms of GAD (generalized anxiety disorder) can include sleep disorders (both not sleeping or too much sleeping), irritability, heart palpitations, feeling "off." But, it's also accompanied by a feeling of worry on most days than not, for at least six months. Do you feel worried? Thinking or ruminating on the same thing over and over? Any panic attacks?

Recovering from illness and injury can cause depression and anxiety. Counseling, mindfulness meditation, and moderate exercise are the first lines of treatment for anxiety and depression... particularly when chronic illness is involved.

Citalopram has side effects. You need to call your doctor right away and report how you feel; please don't try to change the dose without medical advice. It is used mostly to treat depression, but is prescribed, somewhat off-label for anxiety. I am not opposed to medication at all, but it's a little unusual to be prescribed an SSRI without a recommendation for therapy and other non-medical treatments.
Muirenn2011-03-31 06:14:50 +0000 #4
Have to agree with Crankin, though I'm not a therapist or doc

I had quite a case of PTSD after my year on crutches. A lot of this was due to the attitude of my boss, a sometimes nice and sometimes mean old lady who apparently couldn't cope with having to be around someone disabled.

The rest had to do with the attitudes of the local doctors; but I don't want to get into that!

Oh, and the rest of the rest was the fact that I was newly single after a 15 year marriage, and had no one to help. Try rolling one of those giant city garbage cans to the curb with a torn ACL on crutches.

Groceries were fun too.

Took a couple of years before I could even stand to go to the doctor at all.

What you've been through physically was so much more traumatic than my experience. Try to find that healing place inside, but don't be upset with yourself if you need to react to what you've been through.
NbyNW2011-03-31 06:41:46 +0000 #5
We're here for you, Clock. You're coming out of a tough run and it can take a long time to feel like your old self again. (((hugs)))
OakLeaf2011-03-31 07:06:05 +0000 #6
(((((Clock))))) What Crankin said. Talk to your doctor and get a referral for counseling so you can get a good diagnosis and treatment.... and possibly ask for a medication that doesn't have so many side effects.

I'm not a doctor or a therapist, but I can't imagine why steroid withdrawal wasn't the first thing he considered, if you were on another round recently. Ten days seems a very short taper for someone who's been on pred in the past. My dad had to taper for a year after his last bout of prednisone. All the symptoms you described could be from steroid withdrawal...

Reply

Name:
Content:


Other posts in this category